Alert archive / California / Wind Advisories in 2010
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 24, 2010, 1:20 PM PDT. It took effect at Mar 25, 2010, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2010, 1:20 PM PDT (20:20 UTC)
- In effect from
- Mar 25, 2010, 1:00 PM PDT
- Expired
- Mar 25, 2010, 4:21 AM PDT
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWUS76 KHNX 242020 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 120 PM PDT WED MAR 24 2010 CAZ095-098-099-250430- /O.NEW.KHNX.WI.Y.0013.100325T2000Z-100326T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 120 PM PDT WED MAR 24 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING. IN ITS WAKE...WESTERLY WINDS WILL BECOME STRONG AND GUSTY THURSDAY AFTERNOON AND CONTINUE THROUGH THE EARLY MORNING HOURS FRIDAY. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH AND BELOW THE PASSES. * TIMING: WINDS WILL STEADILY INCREASE DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY WITH PEAK SPEEDS EXPECTED THURSDAY EVENING. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...ROSAMOND... CALIFORNIA CITY...EDWARDS AFB...MOJAVE...RIDGECREST * IMPACTS: MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS ARE ESPECIALLY VULNERABLE TO STRONG CROSS WINDS AND CAN BE BLOWN OVER. MAJOR ROADS THAT WILL BE AFFECTED BY STRONG WINDS INCLUDE U.S. 395 AND HIGHWAYS 14 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. && $$ DURFEE WEATHER.GOV/HANFORD
2 follow-up statements
224 WWUS76 KHNX 250431 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 931 PM PDT WED MAR 24 2010 CAZ095-098-099-251245- /O.CON.KHNX.WI.Y.0013.100325T2000Z-100326T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 931 PM PDT WED MAR 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM PDT FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT. A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING. IN ITS WAKE...WESTERLY WINDS WILL BECOME STRONG AND GUSTY THURSDAY AFTERNOON AND CONTINUE THROUGH THE EARLY MORNING HOURS FRIDAY. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH AND BELOW THE PASSES. * TIMING: WINDS WILL STEADILY INCREASE DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY WITH PEAK SPEEDS EXPECTED THURSDAY EVENING. * LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...ROSAMOND... CALIFORNIA CITY...EDWARDS AFB...MOJAVE...RIDGECREST * IMPACTS: MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS ARE ESPECIALLY VULNERABLE TO STRONG CROSS WINDS AND CAN BE BLOWN OVER. MAJOR ROADS THAT WILL BE AFFECTED BY STRONG WINDS INCLUDE U.S. 395 AND HIGHWAYS 14 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. && $$ MV WEATHER.GOV/HANFORD
894 WWUS76 KHNX 251121 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 421 AM PDT THU MAR 25 2010 CAZ095-098-099-252300- /O.UPG.KHNX.WI.Y.0013.100325T2000Z-100326T1100Z/ /O.NEW.KHNX.HW.W.0004.100325T2000Z-100326T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 421 AM PDT THU MAR 25 2010 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PDT FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS IS NO LONGER IN EFFECT. A COLD FRONT MOVING THROUGH THE REGION THIS MORNING WILL BRING STRONG AND GUSTY WINDS IN ITS WAKE THIS AFTERNOON AND CONTINUE THROUGH THE EARLY MORNING HOURS FRIDAY. * WINDS: WEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 75 MPH THROUGH AND BELOW THE PASSES. GUSTS AROUND 45 MPH WILL BE POSSIBLE ELSEWHERE. * TIMING: WINDS WILL STEADILY INCREASE DURING THE AFTERNOON HOURS TODAY WITH PEAK SPEEDS EXPECTED THIS EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS ARE ESPECIALLY VULNERABLE TO STRONG CROSS WINDS AND CAN BE BLOWN OVER. MAJOR ROADS THAT WILL BE AFFECTED BY STRONG WINDS INCLUDE U.S. 395 AND HIGHWAYS 14 AND 58. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 9:30 AM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 24, 9:30 AM PDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 930 AM PDT WED MAR 24 2010 .SYNOPSIS... ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL PREVAIL THROUGH TODAY AS A RIDGE OF HIGH PRESSURE ALOFT REMAINS OVER THE CENTRAL CALIFORNIA INTERIOR. A LOW PRESSURE SYSTEM WILL MOVE OVER NORTHERN CALIFORNIA THURSDAY AND FRIDAY PRODUCING SLIGHTLY COOLER TEMPERATURES FOR THE WEEKEND. && .DISCUSSION...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING DRY WEATHER. ALTHOUGH SUNSHINE WILL BE LIMITED BY CONSIDERABLE HIGH CLOUDINESS TODAY...TEMPS WILL END UP SLIGHTLY MILDER THAN NORMAL THIS AFTERNOON. THE HIGH CLOUDS ARE FORERUNNERS OF ANOTHER STORM SYSTEM CURRENTLY POISED OVER THE EASTERN PACIFIC...SEVERAL HUNDRED MILES OFF THE OREGON COAST. THIS STORM WILL TRACK INTO THE PACIFIC NORTHWEST MUCH LIKE ITS PREDECESSORS AND BRING ANOTHER COLD FRONT THROUGH THE CENTRAL CA INTERIOR EARLY THURSDAY MORNING. THE FRONT ITSELF WILL HAVE LITTLE MOISTURE ASSOCIATED WITH IT AND PROBABLY ONLY BRING SOME SPRINKLES TO THE NORTHERN HALF OF THE SJ VLY THURSDAY MORNING WITH A FEW LIGHT SHOWERS AROUND YNP. IN THE WAKE OF THIS FRONT...THURSDAY AFTERNOON WILL BE BREEZY AND MARKEDLY COOLER THAN THE PAST COUPLE OF DAYS. A STRENGTHENING ONSHORE FLOW WILL PRODUCE OROGRAPHICALLY ENHANCED SHOWERS OVER THE HIGHER ELEVATIONS OF THE SIERRA THURSDAY AFTERNOON AND EVENING WHILE WESTERLY WINDS BLOW RATHER BRISKLY THROUGH AND BELOW THE KERN CO MOUNTAIN PASSES. A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS... SO WILL LOOK AT THIS IN GREATER DETAIL AFTER THE MORNING RUN OF THE MODELS IS COMPLETELY IN. ADDITIONALLY...CLOUDS WILL BANK UP IN THE NW FLOW ALONG THE SOUTH END AND EAST SIDE OF THE SJ VLY AND ADJACENT FOOTHILLS THURSDAY NIGHT AND FRIDAY MORNING. DURING THIS TIME...SHOWERS OF RAIN AND SNOW ARE POSSIBLE OVER THE GRAPEVINE AND ALONG THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS. OTHERWISE...FRIDAY WILL BE SEASONABLY COOL AND STILL RATHER BREEZY... ESP ON THE WEST SIDE OF THE SJ VLY AND IN THE KERN CO MTNS AND DESERT. THE WEEKEND IS SHAPING UP TO BE A MAGNIFICENT ONE...WEATHERWISE... AND MUCH WARMER AS AN UPPER LEVEL RIDGE BUILDS OVER CA. MAXIMUM TEMPS WILL RUN A GOOD 5 TO 10 DEGREES ABOVE NORMAL BY SUNDAY. MONDAY WILL BE EQUALLY WARM...ESP OVER THE SOUTHERN PORTION OF THE CWA EVEN THOUGH THE UPPER LEVEL RIDGE IS FLATTENED. HOWEVER...THE RETURN OF AN ONSHORE MONDAY AFTERNOON COULD BEGIN TO BRING COOLER AIR INTO THE NORTHERN SJ VLY. THE WELL ADVERTISED PATTERN CHANGE STILL LOOKS ON TRACK FOR THE MIDDLE OF NEXT WEEK AS THE MODELS DEEPEN AN UPPER LEVEL TROUGH ALONG THE WEST COAST. ALTHOUGH THE MODELS STILL HAVE SOME TIMING ISSUES... ALL OF THEM DO BRING PRECIPITATION AND AN UNSEASONABLY COOL AIRMASS INTO THE CENTRAL CA INTERIOR BY TUESDAY NIGHT AND WEDNESDAY WITH A RETURN OF WINTRY WEATHER IN THE MOUNTAINS. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z THURSDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE AVN/FW...MOLINA SYNOPSIS...TLM WEATHER.GOV/HANFORD
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.